Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On partially conservative sentences and interpretability


Author: Per Lindström
Journal: Proc. Amer. Math. Soc. 91 (1984), 436-443
MSC: Primary 03F25; Secondary 03F30
DOI: https://doi.org/10.1090/S0002-9939-1984-0744645-9
MathSciNet review: 744645
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A sentence $ \varphi $ is $ \Gamma $-conservative over $ T$ if $ T + \varphi \vdash \psi $ implies $ T \vdash \psi $ for every $ \psi \in \Gamma $. In §1 this concept for $ \Gamma = \sum _{n + 1}^0$ and $ \prod _{n + 1}^0$ is investigated. In §2 results from §1 are applied to interpretability in theories containing arithmetic.


References [Enhancements On Off] (What's this?)

  • [1] S. Feferman, Arithmetization of metamathematics in a general setting, Fund. Math. 49 (1960), 33-92. MR 0147397 (26:4913)
  • [2] D. Guaspari, Partially conservative extensions of arithmetic, Trans. Amer. Math. Soc. 254 (1979), 47-68. MR 539907 (80j:03083)
  • [3] P. Hájek, On interpretability in set theories, Comment. Math. Univ. Carolin. 12 (1971), 73-79; II, 13 (1972), 445-455. MR 0311470 (47:32)
  • [4] -, On partially conservative extensions of arithmetic, Logic Colloquium '78, North-Holland, Amsterdam, 1979, pp. 225-234. MR 567671 (81j:03088)
  • [5] M. Hájková and P. Hájek, On interpretability in theories containing arithmetic, Fund. Math. 76 (1972), 131-137. MR 0307897 (46:7012)
  • [6] D. Jensen and A. Ehrenfeucht, Some problems in elementary arithmetics, Fund. Math. 92 (1976), 223-245. MR 0419212 (54:7244)
  • [7] G. Kreisel, On weak completeness of intuitionistic predicate logic, J. Symbolic Logic 27 (1962), 139-158. MR 0161796 (28:5000)
  • [8] G. Kreisel and A. Lévy, Reflection principles and their use for establishing the complexity of axiomatic systems, Z. Math. Logik Grundlag. Math. 14 (1968), 97-142. MR 0228333 (37:3914)
  • [9] P. Lindström, Some results on interpretability, Proc. 5th Scandinavian Logic Sympos. (Aalborg, 1979), 1979, pp. 329-361. MR 606608 (82i:03065)
  • [10] -, On certain lattices of degrees of interpretability, Notre Dame J. Formal Logic (to appear). MR 733599 (86i:03071a)
  • [11] -, On faithful interpretability (to appear).
  • [12] S. Orey, Relative interpretations, Z. Math. Logik Grundlag. Math. 7 (1961), 146-153. MR 0146082 (26:3608)
  • [13] J. Quinsey, Sets of $ {\sum _k}$-conservative sentences are $ \prod _2^0$ complete, J. Symbolic Logic 46 (1981), 442 (abstract).
  • [14] C. Smoryński, Calculating self-referential statements--Guaspari sentences of the first kind, J. Symbolic Logic 46 (1981), 329-344. MR 613286 (83a:03059)
  • [15] -, Fifty years of self-reference, Notre Dame J. Formal Logic 22 (1981), 357-374. MR 622365 (83i:03094)
  • [16] R. Solovay, On interpretability in set theories (to appear).
  • [17] V. Švejdar, Degrees of interpretability, Comment. Math. Univ. Carolin. 19 (1978), 789-813. MR 518190 (80e:03072)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03F25, 03F30

Retrieve articles in all journals with MSC: 03F25, 03F30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1984-0744645-9
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society